Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 8, 20185 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2018, 5:51 PM EDT for 5 counties in Georgia. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2018, 5:51 PM EDT (21:51 UTC)
Expired
Jun 8, 2018, 6:30 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

Counties Carroll County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 0 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:05 PM EDTTSTM WND DMG1 Sse Eastwood Estates, GATREE BLOWN DOWN ON LORA SMITH RD IN EASTERN NEWNAN
Jun 8, 6:05 PM EDTTSTM WND DMG1 Sw Thomas Crossroads, GATREE BLOWN DOWN ON LORA SMITH RD IN EAST NEWNAN
Jun 8, 6:05 PM EDTTSTM WND DMG3 Sse Madras, GAA TREE WAS BLOWN DOWN ONTO A BOWLING ALLEY AT SHENANDOAH BLVD (EAST NEWNAN) CAUSING STRUCTURAL DAMAGE.
Jun 8, 6:05 PM EDTTSTM WND DMG3 Wsw Thomas Crossroads, GATREE DOWN IN THE BACKYARD OF HOME ON BUTTONBUSH CT BY THE WHITE OAK GOLF CLUB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WWUS82 KFFC 082151
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUN 8 2018
 
GAZ042>044-052>057-066>068-082230-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-Carroll GA-Troup GA-
Heard GA-Spalding GA-Meriwether GA-Pike GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN DOUGLAS...
CLAYTON...COWETA...SOUTHEASTERN CARROLL...NORTHEASTERN TROUP...
EASTERN HEARD...WESTERN SPALDING...NORTHERN MERIWETHER...NORTHERN
PIKE...WESTERN HENRY AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 630 PM
EDT...

At 550 PM EDT...a line of strong thunderstorms extended from near 
Plant Yates to near Brooks. These storms were nearly stationary.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent 
           cloud-to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, Carrollton, Griffin, Fayetteville, Jonesboro, Franklin,
Peachtree City, Union City, Riverdale, Fairburn, Hampton, Tyrone,
Lovejoy, Palmetto, Senoia, Hogansville, Grantville, Luthersville,
Whitesburg and Brooks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3355 8435 3316 8424 3314 8425 3316 8507
      3362 8513
TIME...MOT...LOC 2150Z 116DEG 3KT 3343 8495 3332 8446 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:15 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 8 2018

.SHORT TERM /Tonight through Saturday Night/...

Current satellite image shows a cumulus field across the area with
isolated showers and thunderstorms on radar. These will continue to
develop before waning later on this evening. There is plenty of
instability across the area currently, so some thunderstorms may
become strong with gusty winds, heavy rain, and lightning being the
main hazards. Moisture will continue to increase and advect into the
area as the upper level low near the Big Bend region of FL continues
to shift to the northeast into southeast Georgia. The morning
sounding had a PW value of 1.42 inches, with forecast PWATS rising
to 1.5 to 1.9 inches through Saturday. As a result, Saturday will
bring another afternoon of mainly diurnal scattered thunderstorms
although coverage is expected to be higher than this afternoon. Have
chance pops across most of the area on Saturday with likely pops
edging into the mountains. Similar to today, we won't be lacking
in instability so some storms may become strong with gusty winds,
heavy rain, and lightning being the main hazards.

Overall high and low temps will remain above average through the
short term with Saturday being just a couple degrees lower than
today.

Reaves

.LONG TERM /Sunday through Friday/...

The extended forecast period continues to be characterized by
chances for showers and thunderstorms each day, especially during
the afternoon and evening. The weak upper low over south Georgia at
the start of the long-term period will be absorbed into the upper
trough over the southeast. With moist southerly flow and a
persistent upper trough across the east, the impetus for diurnal
shower and thunderstorm development will persist into next week.
Some thunderstorms may become strong with gusty winds and locally
heavy rainfall each day.

High temperatures will generally be near to slightly above normal
while lows will run several degrees above normal.

RW

&&

.AVIATION...
18Z Update... VFR conditions through most of the
period. Scattered cu field filling in much of the area this
afternoon around 5 kft. Added tempo for tsra at all taf sites from
18z to 20z at ATL and 22z for the rest of the sites due to
isolated -tsra chance this afternoon. Winds are currently east to
southeast and light, generally 3-7 kts. Winds should stay east
until a shift to the west/southwest at ATL after 13z on Saturday,
still 6 kts or less. Currently have -shra for tomorrow afternoon,
although based on trends, a prob30 for -tsra might be needed with
a later update.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  89  69  89 /  20  30  20  50
Atlanta         70  88  71  88 /  20  30  20  50
Blairsville     63  83  64  84 /  30  50  40  60
Cartersville    67  89  68  88 /  20  30  30  50
Columbus        71  90  72  90 /  20  40  20  50
Gainesville     68  86  69  87 /  20  40  30  50
Macon           69  89  69  90 /  20  40  20  50
Rome            67  90  69  89 /  20  30  30  50
Peachtree City  68  89  69  88 /  20  30  20  50
Vidalia         71  88  71  89 /  30  50  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....RW
AVIATION...Reaves
Hazardous weather outlook, Jun 8, 4:30 AM EDT, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
430 AM EDT Fri Jun 8 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
430 AM EDT Fri Jun 8 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms can be expected today
into tonight. A few storms could be strong this afternoon and
evening with gusty winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms can be expected Saturday
through Thursday, most so during the afternoon and evening
each day. On any given day, a few storms could be strong with
gusty winds, frequent lightning and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 8, 5:19 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT FRI JUN 8 2018

GAZ079-080-091-092-082200-
Schley GA-Taylor GA-Marion GA-Talbot GA-
519 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...WESTERN
TAYLOR...NORTHEASTERN MARION AND SOUTHEASTERN TALBOT COUNTIES UNTIL
600 PM EDT...

At 517 PM EDT...strong thunderstorms extended from Butler to
Howard and Rupert, moving west at 10 mph.

  HAZARD...Winds up to 40 mph, nickel sized hail, frequent cloud-to-
           ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Junction City, Howard, Tazewell, Baldwinville, Rupert,
Charing, Wesley Church, Po Biddy Crossroads and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3225 8441 3244 8449 3272 8452 3264 8427
      3254 8424 3240 8424 3240 8425 3238 8425
TIME...MOT...LOC 2117Z 068DEG 8KT 3249 8430

HAIL...0.88IN
WIND...40MPH
Special weather statement, Jun 8, 5:34 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT FRI JUN 8 2018

GAZ083-084-096-097-109-082215-
Wilkinson GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
534 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS...BLECKLEY...NORTHWESTERN DODGE AND SOUTHEASTERN TWIGGS
COUNTIES UNTIL 615 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Goldsboro, moving
west at 5 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           cloud-to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Chester, Danville, Montrose, Allentown, Royal, Yonkers,
Goldsboro, Rebie, Cary and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8312 3238 8310 3235 8335 3255 8343
      3269 8329
TIME...MOT...LOC 2134Z 095DEG 5KT 3251 8322

HAIL...0.75IN
WIND...40MPH
Local storm report, Jun 8, 5:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT FRI JUN 08 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 SW ROBERTA            32.70N  84.04W
06/08/2018                   CRAWFORD           GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED A TREE DOWN BLOCKING THE
            ROAD AT THE INTERSECTION OF GA HWY 128 AND MONCRIEF RD.

&&

EVENT NUMBER FFC1800299

THIEM
Special weather statement, Jun 8, 5:42 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT FRI JUN 8 2018

GAZ091-092-103-104-082230-
Schley GA-Sumter GA-Marion GA-Webster GA-
542 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...SUMTER...SOUTHERN MARION
AND EASTERN WEBSTER COUNTIES UNTIL 630 PM EDT...

At 540 PM EDT...strong thunderstorms extended from near Ellaville
and Buena Vista to near Methvins, moving southwest at 15 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           cloud-to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Preston, Plains, Leslie, De Soto,
Desoto, Cobb, Sumter, Putnam, Lamar, Croxton Crossroads, New Era, La
Crosse, Huntington, Zellobee, Friendship, Doyle and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3191 8414 3199 8450 3230 8466 3232 8466
      3239 8438 3220 8423 3213 8401 3212 8401
      3210 8399 3191 8398
TIME...MOT...LOC 2140Z 040DEG 12KT 3228 8439 3215 8428 3210 8413

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jun 8, 5:47 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT FRI JUN 8 2018

GAZ048-059-082230-
Jasper GA-Newton GA-
547 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JASPER AND NEWTON
COUNTIES UNTIL 630 PM EDT...

At 546 PM EDT...a strong thunderstorm was over Mansfield, moving
west at 10 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           cloud-to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Covington, Oxford, Porterdale, Newborn, Mansfield, Stewart, Eudora,
North Alcovy, Starrsville and Brick Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8376 3364 8375 3360 8368 3358 8369
      3357 8368 3353 8368 3352 8367 3342 8370
      3338 8387 3339 8388 3339 8389 3354 8391
      3369 8383
TIME...MOT...LOC 2146Z 099DEG 9KT 3351 8373

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jun 8, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUN 8 2018

GAZ042>044-052>057-066>068-082230-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-Carroll GA-Troup GA-
Heard GA-Spalding GA-Meriwether GA-Pike GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN DOUGLAS...
CLAYTON...COWETA...SOUTHEASTERN CARROLL...NORTHEASTERN TROUP...
EASTERN HEARD...WESTERN SPALDING...NORTHERN MERIWETHER...NORTHERN
PIKE...WESTERN HENRY AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 630 PM
EDT...

At 550 PM EDT...a line of strong thunderstorms extended from near
Plant Yates to near Brooks. These storms were nearly stationary.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           cloud-to-ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, Carrollton, Griffin, Fayetteville, Jonesboro, Franklin,
Peachtree City, Union City, Riverdale, Fairburn, Hampton, Tyrone,
Lovejoy, Palmetto, Senoia, Hogansville, Grantville, Luthersville,
Whitesburg and Brooks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3355 8435 3316 8424 3314 8425 3316 8507
      3362 8513
TIME...MOT...LOC 2150Z 116DEG 3KT 3343 8495 3332 8446

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:00 PM EDTSpecial Weather StatementFFCMurray45 min
Jun 8, 2:17 PM EDTSpecial Weather StatementFFCTwiggs43 min
Jun 8, 2:39 PM EDTSpecial Weather StatementFFCJones51 min
Jun 8, 2:56 PM EDTSpecial Weather StatementFFCGwinnett49 min
Jun 8, 3:00 PM EDTSpecial Weather StatementFFCPike, Upson45 min
Jun 8, 3:05 PM EDTSpecial Weather StatementFFCCobb, Fulton40 min
Jun 8, 3:26 PM EDTSpecial Weather StatementFFCJones49 min
Jun 8, 3:34 PM EDTSpecial Weather StatementFFCMeriwether41 min
Jun 8, 3:40 PM EDTSpecial Weather StatementFFCCobb, Fulton50 min
Jun 8, 3:49 PM EDTSpecial Weather StatementFFCMacon, Peach41 min
Jun 8, 4:03 PM EDTSpecial Weather StatementFFCJasper42 min
Jun 8, 4:20 PM EDTSpecial Weather StatementFFCCrawford40 min
Jun 8, 4:36 PM EDTSpecial Weather StatementFFCPutnam39 min
Jun 8, 4:39 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor, Upson51 min
Jun 8, 5:02 PM EDTSpecial Weather StatementFFCRockdale43 min
Jun 8, 5:05 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam40 min
Jun 8, 5:08 PM EDTSevere Thunderstorm WarningFFCDeKalb, Newton, Rockdale35 min
Jun 8, 5:19 PM EDTSpecial Weather StatementFFCTaylor41 min
Jun 8, 5:34 PM EDTSpecial Weather StatementFFCBleckley41 min
Jun 8, 5:42 PM EDTSpecial Weather StatementFFCSchley, Sumter48 min
Jun 8, 5:47 PM EDTSpecial Weather StatementFFCNewton43 min
Jun 8, 5:59 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding46 min
Jun 8, 6:01 PM EDTSpecial Weather StatementFFCHancock44 min
Jun 8, 6:10 PM EDTSpecial Weather StatementFFCBartow, Floyd50 min
Jun 8, 6:32 PM EDTSpecial Weather StatementFFCTowns, Union43 min
Jun 8, 6:35 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Washington, Wilkinson40 min
Jun 8, 6:40 PM EDTSpecial Weather StatementFFCGreene, Taliaferro50 min
Jun 8, 6:43 PM EDTSpecial Weather StatementFFCChattooga47 min
Jun 8, 6:47 PM EDTSpecial Weather StatementFFCCoweta43 min
Jun 8, 6:59 PM EDTSpecial Weather StatementFFCCarroll, Haralson46 min
Jun 8, 7:03 PM EDTSpecial Weather StatementFFCGreene42 min
Jun 8, 7:17 PM EDTSpecial Weather StatementFFCPulaski, Wilcox43 min
Jun 8, 7:19 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson41 min
Jun 8, 7:46 PM EDTSpecial Weather StatementFFCHaralson44 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.